Stopping Synthroid suddenly without medical supervision can result in serious consequences, according to Dr. Martin Wodi. As Synthroid is prescribed to replace thyroid hormones in people with dysfunctional thyroid glands, stopping the medication abruptly can lead to hypothyroid symptoms, such as depression, aches and pains, cold sensitivity, weight gain, dry skin and constipation. RxList advises patients against stopping Synthroid suddenly even if they feel well.Know More
Synthroid, or levothyroxine, is a replacement for a hormone normally produced by the thyroid gland in healthy individuals. It is typically used to treat hypothyroidism (low-functioning thyroid) and can also be prescribed to prevent or treat a goiter, according to RxList.
Drugs.com explains that because thyroid hormones occur naturally in the human body, Synthroid is safe for most people. Exceptions include patients who have suffered a recent heart attack; patients with an uncontrolled adrenal gland disorder; and patients with thyrotoxicosis, a specific thyroid disorder. Before starting Synthroid, patients should tell their doctor if they have diabetes, anemia, a pituitary gland disorder, osteoporosis or coronary artery disease.
According to Drugs.com, Symptoms of a severe allergic reaction to Synthroid requiring emergency medical help include difficulty breathing; hives; and swelling of the face, throat, tongue or lips. Contact a doctor immediately if a patient experiences vomiting, diarrhea, weight changes, sleep problems, increased heart rate, fever, hot flashes, or changes in menstrual period.Learn more about Medications & Vitamins
Stopping or reversing hair loss starts with ensuring the body is receiving proper nutrition and avoiding stress as much as possible. Additionally, look for ways to prevent hair damage that is often caused by over-processing and harsh chemicals. The use of special hair care products can also help prevent or stop excessive hair loss.Full Answer >
The Personal Health Zone reports that one ingredient of Lipo-6, yohimbine, is toxic and should be avoided. It can cause anxiety attacks, renal failure, seizures and death. WebMD declares that taking the combination of caffeine and synephrine, which are ingredients found in Lipo 6, is potentially unsafe.Full Answer >
If performed by a board certified dermatologist, Botox injections are safe for most people. However, people with neuromuscular disorders or motor neuropathy should not get this procedure.Â Similarly, doctors advise against pregnant or breastfeeding women having the procedure done because it is not known how it may affect the baby.Full Answer >
There are Tums that are specifically made for children, which would be a safe choice. The dosage for children depends on the weight and age of a child. Parents with children below the age of two will need to seek medical advice prior to dispensing the medicine.Full Answer >